celexa withdrawal

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lela
New Member


Date Joined Oct 2006
Total Posts : 2
   Posted 10/28/2006 12:03 AM (GMT -7)   
Hi everybody!
I started taking celexa in June 2005 and after discussing it with my doctor i tapered it down from 20mg to 10mg (for 7 weeks) to 5mg (3 weeks).
After being on 0, I immediately felt withdrawal symptoms. First just physical ones(dizzy, extremely weak and tired, drwosy etc), but they went away after one or two weeks, but the psychological ones were bothering me and still are!
I am off the meds for almost 7 weeks now and still feel fragile and depressed.
i have had so many crying spells over the last weeks, I am feeling depressed and sad most of the time and I still get feeling of anxiety and unreality sometimes. So it worries me that it will never go away and this makes me, of course, even more depressed and I think about how I feel all the time.
i can still handle everyday life and there are even moments when I feel ok, but I just want to feel completely normal again. All this feels worse than my original problem.
But I really don't want ot go on the meds again and I want to get over this.
Has anyone experienced the same problems for such a long time? Can anyone give me any advice or just cheer me up?
thank you!

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 10/28/2006 6:24 AM (GMT -7)   
Hi lela, Welcome to Healing Well.  I am sorry that your having recuring problems after tapering off Celexa.  I cant diagnose you of course as I am not a physician.  I can tell you that in all my experiance in having depression and being on and off medications for 16 yrs I have not been able to remain off of an antidepressant for more than a year at most.  I have Major depression, anxiety/panic disorder, and PTSD.....so keep in mind that everyone here is differant and will have differant views when posting there opinion to you.
I would think that by now the Celexa has run its course out of your system and your not experiancing withdrawl symptoms but perhaps some recurring depressive symptoms.  This is something you really need to speak to your doctor about.  It is always your choice to go unmedicated.  There are many other options such as herbal, diet change, exercise, and meditation which can help aid depression.  It really all depends on what your diagnosis is and your level of depression.  Your physician should be able to give you some suggestions that are safe to use.  Please do feel free to to continue to post and let us know how your doing, healing well is a safe place for support.  Take care

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


lela
New Member


Date Joined Oct 2006
Total Posts : 2
   Posted 10/28/2006 9:38 PM (GMT -7)   
Hi Els,
thank you for your reply, I appreciate it, although it doesn't make me happy what I read...
I still want to believe that it is withdrawal rather than depression.
It feels different to my original problem and I have read that depression relapse would not start after tapering down straight away, but rather 2,3 or more months after. My symptoms kicked in one or two days after my last dose and as I said, it is different to my original problem. I was put on the meds cause I was in stressful phase and was thus very tense and a little anxious and could not relax or get my mind on my studies. But I wasn't as depressed and sad as I have been over the last few weeks.
I have been reading a lot on the net and there seem to be quite a lot of people that struggled with withdrawal for more than just 2 or 3 weeks.
So I was wondering if no one reading this board here has had similar experiences with it????
Anyway, thank you, Els, again.
All the best to you,
lela

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 10/29/2006 6:10 AM (GMT -7)   

Hi lela,

If you have been doing research in the Internet than you have most likely read that everyone's body chemicals are differant and there for when being on an antidepressant this makes their experiances from the antidepressants differant.  What I drew my conclusions from was your post and you didnt state in there why you initially started to take the antidepressant and that your symptoms now were differant then when you first started.  No, I havent taken Celexa but I do have lots of clinical experiance with these types of antidepressants by working in the mental health field for years and working closely with psychiartists and the people who take them.  The one thing in your original post that I was basing my reply off of was this....

lela said...I started taking celexa in June 2005 and after discussing it with my doctor i tapered it down from 20mg to 10mg (for 7 weeks) to 5mg (3 weeks).
After being on 0, I immediately felt withdrawal symptoms. First just physical ones(dizzy, extremely weak and tired, drwosy etc), but they went away after one or two weeks, but the psychological ones were bothering me and still are!
It normally takes anywhere from 4-6 weeks for an antidepressant to reach its therarputic level in your body.  So it turn it can take just as long for the medication to fully leave your system.  This is true with any antidepressant that you take and each and everyone of us is differant as our bodies absorbe the medicaiton at differant rates and excreate it at differant rates. 
I'm sorry that I assumed it was recurring depression.  Be patient and see if some of these other side effects dont clear up for you soon.  However, if they dont please do see your physician.
Take care

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


PtArenaLight
New Member


Date Joined Jul 2007
Total Posts : 1
   Posted 7/27/2007 8:51 PM (GMT -7)   
I am so glad to find this site. I have taken myself off of Celexa after being on it for over 1 years. I lost my job and my insurance. I have most if not all the withdrawal symptoms described above. Cold Temors, Hot flashes, Lightheadedness, like my equalibrium is messed up. But I just want to know if this is going to go away.

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 7/28/2007 5:29 AM (GMT -7)   
Pt
First of all welcome to the forum I am very glad that you found us.
I had the same experience as you,lost my job and insurance and then could not afford my meds.
The symptons do go away. Your body is adjusting to not having the meds everyday and it is trying to get back to some type of normal.

One thing you need to do is eat correctly..even if it is a small meals many times during the day. And I also suggest some type of exercise. After the first week of having bad withdrawals, I got my bike out and basically "rode hard" until I felt somewhat better.
Are you by chance having vivid dreams?
Shy
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia
Meds I have taken throughout the years:Wellbutrin,Tranxene,Paxil,Prozac,Valium,
Off of all meds at this time...woohoo!!
www.healingwell.com/donate



"I am woman,hear me roar one day and cry the next!!!"

Post Edited (ShynSassy) : 7/28/2007 6:37:52 AM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 5:37 PM (GMT -7)
There are a total of 2,732,776 posts in 301,054 threads.
View Active Threads


Who's Online
This forum has 151206 registered members. Please welcome our newest member, KrazyKorean5.
306 Guest(s), 15 Registered Member(s) are currently online.  Details
Wdan, Bololidat, Ides, Michael_T, jennydancingfish, Lizzie70, Teamchris, Serenity Now, Scaredy Cat, jared16, NiceCupOfTea, lymedriven, NotQuiteAntonio, julymorning, minnietoty


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer